MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-65-080-120-P6
Medical Device Problem Codes Stretched (1601); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The supera peripheral stent system instructions for use (ifu), states: 1.Following confirmed implantation of the supera stent, retract the thumb slide in a single motion to the starting position on the handle and rotate the system lock and deployment lock into the locked position, in line with the thumb slide.2.Under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.The investigation determined that the reported difficulties were due to a user error as an ifu deviation by removing the delivery system without locking both the system and deployment levers.Resulting in the ratchets from the tip of the system got stuck on the stent and pulled the stent out from the intended lesion, subsequently the stent elongated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a 100% stenosed and moderately calcified de novo lesion in the right superficial femoral artery.Following pre-dilatation, a 6.5x80mm supera self-expanding stent was deployed; however, the delivery system was removed without releasing the deployment lock and the stent partially pulled out to the common femoral artery side and elongated.The stent was removed with the sheath under fluoroscopy.The procedure was successfully completed with a non-abbott stent.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9177048
Report Number2024168-2019-12514
Device Sequence Number2669637
Product Code NIP
UDI-Device Identifier08717648226267
UDI-Public08717648226267
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue NumberS-65-080-120-P6
Device Lot Number8100461
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1